Alert archive / California / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this severe thunderstorm warning at Jun 1, 2019, 3:26 PM PDT for Santa Clara County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 3:26 PM PDT (22:26 UTC)
- Expired
- Jun 1, 2019, 4:15 PM PDT
- In force
- 49 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Santa Clara County, CA
The radar
The San Francisco radar (KMUX), 43 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WUUS56 KMTR 012226
SVRMTR
CAC085-012315-
/O.NEW.KMTR.SV.W.0001.190601T2226Z-190601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Francisco CA
326 PM PDT Sat Jun 1 2019
The National Weather Service in The San Francisco Bay Area has issued
a
* Severe Thunderstorm Warning for...
Northeastern Santa Clara County in northern California...
* Until 415 PM PDT.
* At 325 PM PDT, a severe thunderstorm was located 8 miles southeast
of Mt. Hamilton, or 13 miles northeast of Morgan Hill, and is
nearly stationary.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Santa Clara County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3729 12143 3730 12144 3728 12146 3728 12145
3725 12146 3722 12142 3720 12141 3719 12157
3735 12155 3739 12144 3739 12142 3738 12141
3736 12142 3731 12141
TIME...MOT...LOC 2225Z 038DEG 2KT 3729 12149
HAIL...1.00IN
WIND...<50MPH
$$
Rowe2 follow-up statements
387
WWUS56 KMTR 012249
SVSMTR
Severe Weather Statement
National Weather Service San Francisco CA
349 PM PDT Sat Jun 1 2019
CAC085-012315-
/O.CON.KMTR.SV.W.0001.000000T0000Z-190601T2315Z/
Santa Clara CA-
349 PM PDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR NORTHEASTERN SANTA CLARA COUNTY...
At 348 PM PDT, a severe thunderstorm was located 9 miles southeast of
Mt. Hamilton, or 12 miles northeast of Morgan Hill, and is nearly
stationary.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northeastern Santa Clara County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3729 12143 3730 12144 3728 12146 3728 12145
3725 12146 3722 12142 3720 12141 3719 12157
3735 12155 3739 12144 3739 12142 3738 12141
3736 12142 3731 12141
TIME...MOT...LOC 2248Z 038DEG 2KT 3728 12150
HAIL...1.00IN
WIND...<50MPH
$$
Rowe717
WWUS56 KMTR 012306
SVSMTR
Severe Weather Statement
National Weather Service San Francisco CA
406 PM PDT Sat Jun 1 2019
CAC085-012315-
/O.EXP.KMTR.SV.W.0001.000000T0000Z-190601T2315Z/
Santa Clara CA-
406 PM PDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANTA CLARA
COUNTY WILL EXPIRE AT 415 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
and lightning is still possible with this thunderstorm. When thunder
roars, go indoors!
LAT...LON 3729 12143 3730 12144 3728 12146 3728 12145
3725 12146 3722 12142 3720 12141 3719 12157
3735 12155 3739 12144 3739 12142 3738 12141
3736 12142 3731 12141
TIME...MOT...LOC 2305Z 038DEG 2KT 3727 12151
$$
RoweWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:44 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 1, 1:44 PM PDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
144 PM PDT Sat Jun 1 2019
.SYNOPSIS...Isolated afternoon showers and thunderstorms in the
afternoons over the southern Diablo Range through Sunday as an
upper level low persists over central and southern California.
Otherwise, look for areas of night and morning low clouds through
the weekend, with temperatures near seasonal averages. A warming
trend is forecast for Monday and Tuesday as a ridge of high
pressure builds over California. This brief warmup will likely be
followed by cooling during the second half of next week.
&&
.DISCUSSION...as of 01:15 PM PDT Saturday...
Early afternoon radar and satellite data are beginning to show
returns off the developing towering cu over eastern Santa Clara
County and far southern San Benito County. This pattern is
expected to continue through the afternoon. Convective clouds will
become more widespread over the mountains of San Benito and
eastern Santa Clara counties through the afternoon with a slight
chance of a some lightning as the afternoon wears on. If out in
these areas, please be aware and seek safety if you hear thunder.
Broadly speaking, the atmosphere remains somewhat unstable,
especially from South Bay southward, due to a slow moving upper
level low over Southern California. This will keep the threat of
showers and possible thunderstorms over the mountains of the
southern counties this afternoon and likely Sunday afternoon.
While cu is developing over the east bay ranges and north bay
mountains, no thunderstorms are expected in those regions.
High pressure building in from the northwest will become the
dominant force Monday and Tuesday, bringing a warming trend
through the region. Look for daytime highs to jump into the 80s
and 90s for most non-shoreline locations. Directly up against the
shore, temps will remain in the 60s or 70s. This area of high
pressure will compress the marine layer which will bring limited
inland extent Monday and Tuesday mornings, but will mean thicker
fog for the coast. It may be the type of mornings where you can
go up to the Marin Headlands, be above the fog, look down and see
the tops of the golden gate bridge sticking out. This is how
compressed this layer could become.
By the middle to later part of the week a deepening upper trough
will begin to sink toward the Bay Area allowing for the marine
layer to deepen and have low clouds find all the nooks and
crannies in the region. This will also bring daytime highs back
down to widespread 70s for Friday. About 20 degrees cooler than
what Tuesday will be.
So short of the long: this weekend will be a slow transition from
spring like weather, with thunderstorms over the mountains, to
summer like weather with potentially dense coastal fog and inland
heat. Mid-late week will bring another cooling trend and deepening
marine layer, meaning more low clouds over a larger part of the
Bay Area.
&&
.AVIATION...as of 11:18 AM PDT Saturday...LIFR-IFR conditions
along the immediate coast to rapidly improving MVFR-VFR inland.
Stratus and fog under a compressed marine layer lingers near the
coastline today with onshore winds returning low ceilings and
visibilities inland once again tonight into Sunday morning. Any
isolated far inland afternoon convection diminishes tonight.
18z taf cycle is mostly persistence.
Vicinity of KSFO...VFR, west wind near 15 knots today. IFR cig
returning 07z-11z tonight/Sunday morning. VFR forecast to return
by 17z-18z Sunday.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR cigs lifting to VFR by late morning
or early afternoon. W-NW winds 10-12 knots today. IFR returning
early evening.
&&
.MARINE...as of 01:15 PM PDT Saturday...Light to moderate west to
northwest winds will prevail into the weekend as high pressure
remains over the eastern Pacific. The strongest winds are
forecast to occur over the northern outer waters. Winds will
become south to southwesterly along the coast on Sunday. The
northern outer waters will likely experience steep fresh swell. A
smaller long period southerly swell will be more evident in
south-facing sheltered bays.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...SF Bay until 9 PM
&&
PUBLIC FORECAST: BFG
AVIATION: Canepa
MARINE: Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Special weather statement, Jun 1, 3:15 PM PDT, 11 minutes before
Special Weather Statement
National Weather Service San Francisco CA
315 PM PDT Sat Jun 1 2019
CAZ511-012300-
East Bay Hills and the Diablo Range CA-
315 PM PDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CLARA COUNTY
UNTIL 400 PM PDT...
At 315 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Mt. Hamilton, or 14 miles northeast of Morgan Hill.
This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Santa
Clara County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3716 12138 3718 12141 3716 12141 3714 12146
3715 12152 3728 12162 3741 12146 3739 12145
3739 12143 3738 12141 3736 12142 3732 12141
3730 12143 3728 12146 3725 12146 3722 12142
3718 12140 3717 12138 3718 12135 3717 12136
TIME...MOT...LOC 2215Z 250DEG 1KT 3730 12148
RoweThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:56 AM PDT | Small Craft Advisory | MTR | 42 hr | |
| Jun 1, 3:15 PM PDT | Special Weather Statement | MTR | Santa Clara | 45 min |
| Jun 1, 4:44 PM PDT | Special Weather Statement | MTR | San Benito | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.